My father is 60yrs old w/ hypertension. He has been having these spells where he gets shaky, weak, unbalanced, and nauseated which last for about a day. When these symptoms occur it knocks him totally out for the day! He looks as if he has the flu and often the chills will occompany these spells. This has been going on for over 1 1/2 yrs and doctors have not been able to find the cause. He has had all vitals checked, meds checked, an MRI of his brain, stress test for heart, heart cath, checked for diabetes, dehydration, full bld work up, ultrasound of coranary arteries, seen an ENT with balance test and full ENT tests and no diagnosis. All obvious tests have been done and we just want to knw whats wrong I knw someone out there can possibly help PLZ! We just need maybe some suggestions to things that we might not have checked or maybe its a rare disorder but we just need to find out something and a way to help my father because I hate to see him suffer!
Welcome to the MedHelp forum!
Since he is on BP medications, has the possibility of acidity with gastric reflux been looked into? This can come on and off depending on the food he ate and can leave him feeling very down. Another possibility is gall stones. The third possibility is abnormal liver function but this must have been covered in the blood work. Please check if the above possibilities have been ruled out. Please let me know if there is any thing else and do keep me posted. Take care!
My father is currently taking Omeprazole 20mg for acid reflux. We are going back to the doctors 2mrw well actually today seeing that he is experiencing an episode and the neurologist wants to evaluate him while having an active episode. I will ask about the things you have mentioned and I want to tell you that I appreciate you taking the time to read my story and to give suggestions. A lil more info in my fathers words he says that when he has the episodes its as if he hasnt eaten in a while and he feels shaky from the inside out, weak, unbalanced, poss. chills and a since of dizziness. Pysically he looks like he is just out of it and ready to fall over and then he lays down sleeping for the remainder of the day. (I knw most of this I already wrote but wanted to maybe word it a lil diff.) Again THANK U we r just soo frustrated and searching for an explaination of why this happens atleast! Thank you and I will let you knw what is found out or said later today!
If your father gets these attacks when he has not eaten for some time, then the two main possibilities are hypoglycemia or low blood sugar and the second is severe acidity. Please discuss these two possibilities with his doctor. His prescription of Omeprazole may need to be topped up with another antacid or acid reducing drug. Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.